Archived

This topic is now archived and is closed to further replies.

gpaprazzi

Omg I Think I Found A Cure To My Facial Redness

9 posts in this topic

I'm currently on tetralysal and epiduo for my acne.

However i have stopped taking tetralysal because I didn't see much difference and epiduo makes my skin extremelly red BUT i works, it dries all the active spots.

Bacically i have this redness next to my nose under my eyes both side ( i dont know the specific name for that area). This started 2 years ago, i believe its because of wind. When is cold that area of my skin will be RED, sometimes bright red. And i found out in summer it dismishes and dissapears, however it comes back in spring. I live in London, so yeah most of the time is cold here haha.

Basically going back to my GP 4 days ago, to see what was best for my acne, i mentioned that i had this redness on my neck, which i thhought it was an allergic reaction to epiduo. she then prescribed me an over-the-counter HYDROCORTISONE 1% cream.

i used on my neck and the redness dissapearred overnight. I then tried on that area that it is constantly red and SURPRISE its gone, i have never seen my skin this even in ageeeees!! ( i still have hiperpigmentation for my old spots) but i dont think hydrocortisone will work on those.

I'm so happy, i now dont have to worry waking up in the morning to go to school and my skin being red. I just don't want my skin to get used to it. so im going to try and use every 2 days or so, and i will keep you guys uptaded.

I extremelly reccomend you to at least give it a go with hydrocortisone if you have any facial redness.

I hope this topic helps you if you suffer from a similiar problem. keep me uptaded if it works for you guys too. also I'm happy to answer any question. ( i have been using hydrocortisone for 3 days, and on those areas i dont have any redness anymore).

G.

Share this post


Link to post
Share on other sites

Yeah steroid creams work great to reduce redness but please do not use it for more than 4 weeks max consistently. It can cause thinning of the skin and exasperate blood vessels on your face. (im a pharm major trust meee)

1 person likes this

Share this post


Link to post
Share on other sites

I have used witch hazel for my facial redness and strange inflamattion that seems to come in patches. After the witch hazel dries (applied by cotton ball) I put cetaphil on. Hope that helps.

Share this post


Link to post
Share on other sites

Bro, DO NOT USE STEROID CREAM ON UR FACE! I REPEAT, DO NOT EVER USE IT ON UR FACE! I can tell you from my personal experience. I used betnovate rd 2 in 1 steroid cream for roughly 2 years on my face, it did wonders on surpressing my facial redness from what I believe was roscea. I didn't use it intentionally for that purpose, I just picked up something to whack on my face out of random to moisturise it. I continued using it for 2 years until I realised something was wrong with my face, cause I would get intense flushing and cherry red cheeks, also got sunburned; now it permanantly tanned my face, which is so visible if I put my hand over my face! I hate it! Once I got off it, my entire face turned bright red and broken out in lots of pustle and pup, now I've STEROID INDUCED ROSACEA! My face is extremely rough like a sandpaper, it's thin, particualarly on my forehead, I GOT LOTS OF WRINKLES! WRINKLES! I'M ONLY 24! As of now, I'm still dealing with it. Believe me, it's best to get off it now before your skin gets addicted to it and eventually make matters even worst. Judging by what you wrote, you yourself is already loving your non red skin, so you would unconsiously keep on caking the cream on your face!

1 person likes this

Share this post


Link to post
Share on other sites

I noticed that the topical steroids really aggravated my rosacea too. I used it for my oiliness for about 6 months and it really controlled the sebum. Since then, I've stopped using it and my flare ups decreased. My oiliness has subsided, so the creams and gels did do some good but they are not worth the burning sensation from the flare ups they cause. Thanks for the experience!

Courtney


My Daily Regime:

Morning:

Oral:

Spironolactone 50 mg

Yaz Oral Contraceptive

Topical

Paula's Choice Skin Balancing Cleanser

Paula's Choice Skin Balancing Toner

Clean and Clear 2% Salicylic Acid Gel

Clindamycin 1% Gel

Night:

Oral

Spironolactone 100 mg

Topical

Paula's Choice Skin Balancing Cleanser

Paula's Choice Skin Balancing Toner

Clean and Clear 2% Salicylic Acid Gel

Clindamycin 1% Gel

As needed:

LUBRIDERM Normal to Dry Skin Lotion for Sensitive Skin

2-3 week

Aspirin Mask


Share this post


Link to post
Share on other sites

congrats man. i have redness from using bp and its been there for 1 1/2 years. I went to my derma and got hydrocortisone 2.5%, which ive been using twice a day for 12 days. My redness looks exactly the same. Think i'll stop using now since it doesnt seem to be working, and was recommended to use it for only two weeks consecutively anyways.

Share this post


Link to post
Share on other sites

I THOUGHT THAT TOO BIG MISTAKE!!!!!! STOP USING THE STEROID CREAM!

Ive always had mild acne and Im a wonder with makeup so no-one ever really notices however, for the past 6 months it's been really bad. I invested in some really expensive products, Dermalogica MediBAC designed for adult acne, WHAT A MISTAKE! I am now covered in spots on my face, it is red raw and feels like I've been burnt. On Friday it got so bad I went to hospital and was prescribed Flucloxacillian 500mg tablets (4 times per day) to fight the infection and Fucidin H cream. I have since learnt by going to my doctor in FLOODS of tears yesterday that my eczema cream which is a strong steroid had caused Perioral Dermatitis on my face alongside the acne as no one told me about the long term use risks, therefore I had a major infection which has made my face swell and be bright red. I have been signed off work for 2 weeks pending a private appointment with a dermatologist within the next week. I have also been prescribed Tetracycline and two different Bactroban creams which I have to use 5 times a day that fight the bacteria. I have been told not to use Fucidin H cream as it is a steroid and will make things worse. I have been house bound for 5 days now, no confidence to leave the house, depressed, crying alot and refuse to show my painfully red face to the world. After reading reviews on here I think I am going to ask for a course of Roaccutane. I want an end to this for good. At the moment, I'm living in constant fear that this will never go and I am going to look this way forever. A bit dramatic I know but I just don't know what else to do.


Tetracycline 408mg twice a day for two months - now finished

Cetaphil gentle cleanser and gentle moisturiser twice a day

Started roaccutane 11 September 2012

20mg once daily for 2 weeks

20mg/40mg once daily alternate days for 2 weeks

40mg once daily for 4 weeks

Next dermatologist appointment 28 October 2012

I also use Bare Minerals and Benefit makeup and that's pretty much it!

Don't regret anything, just learn from it and move on

Larry

rolleyes.gif


Share this post


Link to post
Share on other sites